Alert archive / North Carolina / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 23, 2019, 7:38 PM EDT for Stanly County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2019, 7:38 PM EDT (23:38 UTC)
- Expired
- Aug 23, 2019, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Stanly County, NC
The radar
The Columbia radar (KCAE), 157 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 8:30 PM EDT | FLASH FLOOD | 4 S Stanfield, NC | DOT DISPATCHED TO IMPASSABLE ROAD DUE TO FLOODING AT TITE RD. AND LOVE MILL RD. |
| Aug 23, 8:30 PM EDT | FLASH FLOOD | 4 Sw Oakboro, NC | DOT CALLED OUT TO IMPASSABLE ROADS DUE TO FLOODING AT BUSTER RD. AND DRYE HILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WGUS52 KRAH 232338
FFWRAH
NCC167-240230-
/O.NEW.KRAH.FF.W.0025.190823T2338Z-190824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
738 PM EDT Fri Aug 23 2019
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southwestern Stanly County in central North Carolina...
* Until 1030 PM EDT
* At 736 PM EDT, Doppler radar indicated training thunderstorms that
were continuously redeveloping across the warned area. Two to
three inches of rain have already fallen over southwestern Stanly
County, in and southwest of the towns of Stanfield and Oakboro.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Locust, Oakboro and Stanfield.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3521 8048 3532 8041 3534 8027 3533 8018
3516 8019 3517 8020 3516 8021 3516 8023
3521 8025 3520 8030 3518 8032 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3519 8051
$$
264 follow-up statements
126
WGUS72 KRAH 240018
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
818 PM EDT Fri Aug 23 2019
NCC167-240230-
/O.CON.KRAH.FF.W.0025.000000T0000Z-190824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanly NC-
818 PM EDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN STANLY COUNTY...
At 813 PM EDT, Doppler radar indicated thunderstorms that were
continuously redeveloping and producing flooding over the warned
area. Three to as much as five inches of rain have fallen over rural
southwestern Stanly County, in and southwest of the towns of
Stanfield and Oakboro. Flash flooding is likely.
Some locations that will experience flooding include...
Locust, Oakboro and Stanfield.
Additional rainfall amounts of another one to two inches are
possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many
roads and intersections in the area will quickly flood.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3521 8048 3532 8041 3534 8027 3533 8018
3516 8019 3517 8020 3516 8021 3516 8023
3521 8025 3520 8030 3518 8032 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3519 8051
$$
26472
WGUS72 KRAH 240125
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
925 PM EDT Fri Aug 23 2019
NCC167-240230-
/O.CON.KRAH.FF.W.0025.000000T0000Z-190824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanly NC-
925 PM EDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN STANLY COUNTY...
At 922 PM EDT, Doppler radar indicated moderate rain over saturated
ground across the warned area. Four to six inches of rain, with 3
hourly amounts suggestive of a 100 to 200 year flood, has fallen
over rural southwestern Stanly County. Flash flooding is likely.
Some locations that will experience flooding include...
Locust, Oakboro and Stanfield.
Additional rainfall amounts of up to a quarter to half inch are
possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3521 8048 3532 8041 3534 8027 3533 8018
3516 8019 3517 8020 3516 8021 3516 8023
3521 8025 3520 8030 3518 8032 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3519 8051
$$
26124
WGUS72 KRAH 240206
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1006 PM EDT Fri Aug 23 2019
NCC167-240230-
/O.CON.KRAH.FF.W.0025.000000T0000Z-190824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanly NC-
1006 PM EDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN STANLY COUNTY...
At 1001 PM EDT, local law enforcement has reported flash flooding in
Stanfield at Love Mill Rd. and Tite Rd. and at Buster Rd. and Drye
Hill Rd.
Some locations that will experience flooding include...
Locust, Oakboro and Stanfield.
Only light additional rain is expected through 1030 PM EDT in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3521 8048 3532 8041 3534 8027 3533 8018
3516 8019 3517 8020 3516 8021 3516 8023
3521 8025 3520 8030 3518 8032 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3519 8051
$$
26251
WGUS72 KRAH 240234
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1034 PM EDT Fri Aug 23 2019
NCC167-240242-
/O.EXP.KRAH.FF.W.0025.000000T0000Z-190824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanly NC-
1034 PM EDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN STANLY COUNTY HAS
EXPIRED...
The heavy rain has ended. Water is receding, but some high water may
remain, particularly in Stanfield at Love Mill Rd. and Tite Rd. and
at Buster Rd. and Drye Hill Rd. Please continue to heed any
remaining road closures.
LAT...LON 3521 8048 3532 8041 3534 8027 3533 8018
3516 8019 3517 8020 3516 8021 3516 8023
3521 8025 3520 8030 3518 8032 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3519 8051
$$
26What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 4:48 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 23, 4:48 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
448 PM EDT Fri Aug 23 2019
.SYNOPSIS...
A strong cold front moving into the area will bring the threat of
strong to severe storms this afternoon and evening. The front will
push south of the region Saturday and Sunday. Much cooler and cloudy
conditions are expected this weekend as high pressure builds down
the eastern seaboard.
&&
.NEAR TERM /TODAY AND TONIGHT/...
As of 448 PM Friday...
Strong to severe thunderstorms expected late this afternoon and
evening.
A cold front associated with an unseasonably strong positively-
tilted northern stream trough diving SE through the NE US and Mid-
Atlantic states will provide the focus for widespread showers and
storms late this afternoon through tonight.
The area of pre-frontal/warm sector convection across central NC,
that initially developed in proximity to the well defined lee side
sfc trough may support an isolated severe storm or two over the next
couple of hours. The more organized severe threat is expected to
arrive closer to the 00z/8 pm time frame with the arrival of the
cold front from the north when the low-level frontal convergence
underneath the right entrance region of a ~90 kt upper jet streak
associated with the upper trough moving through the region will
result in deep/strong ascent across the area. Precipitable waters of
2.0-2.25", MLCAPE of 2000-3000 J/Kg and a belt of strong westerlies
producing 25 to 35 kts of effective shear will support the threat
for an organized line segment or strong to severe storm cluster into
the area between 7 pm to 11 pm. Damaging thunderstorm wind gusts
will be the primary threat, especially from US Highway 64 north.
Convective intensity is expected to weaken and the severe threat
should diminish from loss of daytime heating as the convection
progresses south into central and southern portions of the forecast
area after midnight. There are mix signals in the models on where
the best convective coverage will set-up overnight/early Saturday
morning. Will it be across the north, on the cool side of the
boundary, with elevated convection forming along the h8 trough? Or
will it be across the southern areas INVOF of the front. Raised PoPs
across the north overnight, maintaining likely PoPs across all of
central NC to account for uncertainty through daybreak.
Pockets of heavy rainfall could lead to some localized flash
flooding, especially in low-lying or poor drainage area. Average
rainfall amounts are expected to range between 1 to 2 inches.
Mins tonight will depend on how far south the cold front progresses.
But the airmass will feel noticeably cooler across the north with
lows ranging from mid 60s north to lower 70s south.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 448 PM Friday...
A wedge of cooler and stable air will advect south through the day
on Saturday as the cold front progresses south into SC and GA. While
convection should remained anchored to the front, models suggest a
a period of ana-frontal precip lingering across at least southern
portions of the forecast area INVOF of the h8 trough axis Saturday
afternoon and evening, possibly lingering into Saturday
evening/night. This rare strong warm season CAD event will result in
near record LO-MAX temps across the northern Piedmont on Saturday
under a low overcast and potentially spotty light rain/drizzle.
Highs ranging from upper 60s/near 70 north to upper 70s/lower 80s
south. Lows Saturday night in the lower to mid 60s north to upper
60s/near 70 south.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 423 PM Friday...
The upper trough anchored over the NE CONUS will begin to slide east
into the Atlantic, allowing weak upper-level ridging to filter in
from the south. At the surface, a quasi-stationary front will remain
anchored just off the Carolina Coast with a surface high beginning
to strengthen as it builds south along the lee-side of the
Appalachians. A tropical surface wave, currently residing along the
eastern coast of Florida, is expected to slide NNE with time
interacting with the stalled coastal front. With time, it is
anticipated to migrate northeast just off the Carolina coastline as
we progress into early next week before being kicked further out to
sea by a series of mid level shortwave disturbances, which will work
to keep precipitation chances active through the remainder of the
work-week.
With CAD processes ongoing and expected to strengthen with
persistent northerly/northeasterly flow, have continued the well
below normal temperature trends as we end the weekend. Deep
convection chances, outside of some intermittent light
showers/drizzle, should remain primarily secluded south of our
zones, with only low end thunder chances expected south of US-64.
Early next week, all eyes shift toward the tropics, where the
aforementioned tropical wave just off the FL Coast has a high
likelihood (70% in 48 hours; 90% in 5 days) of gaining tropical
characteristics per the latest from NHC, and could plausibly become
a Tropical Depression later in the weekend. If it were to gather
strength as it interacts with the Gulf Stream, it would likely
assume the name of TS Dorian. While it remains too uncertain and
early to speculate on impact specifics, current guidance keeps the
potential tropical cyclone off the Mid Atlantic Coastline, far
enough offshore to limit most impacts to the eastern coast/barrier
islands. Best chance of seeing some sensible inland weather impacts
in the form of low end wind gusts and additional POPs/QPF from the
system resides along and east of I-95 in the Sunday night to Tuesday
morning time period. Will need to continue to monitor the
progression of this system, as a potential enhanced swath of
precipitation near the CAD/Tropical boundary may be present
somewhere over the eastern portion of the state. A series of mid
level shortwaves will work to introduce more widespread shower/storm
chances across the region while also ushering the cyclone further
out to sea as we progress through the middle of the work-week. This
will culminate with the passage of an upper-trough/surface front
late week with some hints at brief break in the wet pattern as we
head into next weekend.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 245 PM Friday...
A cold front will approach from the north late this afternoon/early
evening and will move slowly south through the area overnight before
settling south of the area on Saturday. In advance of the front(18-
21z), expect isolated to scattered convection across the area.
The higher chances of storms will not arrive until the arrival of
the cold front into northern portions of the forecast area, between
23 to 03z. Strong gusty winds and IFR to LIFR conditions in heavy
rain will be possible with the stronger storms. The cold front
and accompanying area of convection will continue to push south into
southern portions of the area between 06 to 12z, impacting KFAY
during this time. At the same time, IFR to MVFR ceilings in
intermittent rain showers will develop within the low-level NELY
flow behind the front. IFR to MVFR conditions will continue through
and spread south through the day on Saturday with the better chances
of lingering precip across southern portions of the state.
Outlook: Sub-VFR conditions will linger through at least the
weekend, with some scattering to VFR most likely at KINT/KGSO by
Sunday afternoon. Sub-VFR conditions may then linger at times all
the way through early to mid next week, as a prevailing moist
easterly flow is maintained near the surface to 3k feet.
&&
.Climate...
8/24 REC
LO
MAX YR
GSO 74 1985
RDU 71 1923
FAY 70 1923 &&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Badgett/MWS
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...JJM
AVIATION...Badgett/MWS
CLIMATE...RAHHazardous weather outlook, Aug 23, 3:35 PM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 335 PM EDT Fri Aug 23 2019 NCZ038>040-042-073>078-083>086-088-089-241945- Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 335 PM EDT Fri Aug 23 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms will become numerous this afternoon and tonight. Some of the storms may become severe with the primary hazard of damaging wind. In addition, locally heavy rain in excess of 2 inches in a hour may produce urban or small stream flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>028-041-043-241945- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- 335 PM EDT Fri Aug 23 2019 ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms will become numerous this afternoon and evening. Some of the storms may become severe with the primary hazard of damaging wind. The greatest severe threat will occur between 600 PM and 1000 PM. In addition, locally heavy rain in excess of 2 inches in a hour may produce urban or small stream flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 23, 6:18 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
618 PM EDT Fri Aug 23 2019
NCZ075>077-086-088-232315-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
618 PM EDT Fri Aug 23 2019
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MOORE...
SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND...SOUTH CENTRAL LEE
AND NORTHERN HOKE COUNTIES UNTIL 715 PM EDT...
At 617 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from 11 miles northeast of
Southern Pines to near Aberdeen. Movement was northeast at 20 mph.
Wind gusts up to 45 mph will be possible with these storms.
Locations impacted include...
Southern Pines, Fort Bragg, Pinehurst, Aberdeen, Pope AFB, Spring
Lake, Whispering Pines, Pinebluff, Vass and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magntitude are capable of tree damage, including isolated instances
of downed trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
north-central North Carolina.
LAT...LON 3506 7950 3506 7952 3533 7929 3544 7903
3540 7890 3531 7884 3520 7891 3507 7914
3505 7948
TIME...MOT...LOC 2217Z 241DEG 15KT 3525 7921 3511 7942
26Special weather statement, Aug 23, 6:22 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
622 PM EDT Fri Aug 23 2019
NCZ073-083-232315-
Stanly NC-Anson NC-
622 PM EDT Fri Aug 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ANSON AND SOUTHERN
STANLY COUNTIES UNTIL 715 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midland, or 14 miles northeast of Monroe, moving east at 10 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Albemarle, Ansonville, Fairview In Union County, Locust, Norwood,
Oakboro, Stanfield and Lake Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magntitude are capable of tree damage, including isolated instances
of downed trees.
&&
LAT...LON 3529 8044 3532 8034 3534 8020 3530 8009
3526 8010 3522 8007 3517 8005 3507 8015
3507 8029 3520 8028 3517 8035 3518 8037
3517 8039 3517 8042 3516 8044 3516 8046
3518 8051
TIME...MOT...LOC 2221Z 259DEG 7KT 3518 8044
26Special weather statement, Aug 23, 6:37 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
637 PM EDT Fri Aug 23 2019
NCZ075-076-232315-
Lee NC-Moore NC-
637 PM EDT Fri Aug 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MOORE AND WEST
CENTRAL LEE COUNTIES UNTIL 715 PM EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Carthage, moving east at 10 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Glendon and Highfalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magntitude are capable of tree damage, including isolated instances
of downed trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3552 7949 3552 7932 3550 7926 3546 7924
3538 7927 3536 7939 3540 7954 3547 7955
TIME...MOT...LOC 2237Z 254DEG 8KT 3544 7951
26Special weather statement, Aug 23, 6:51 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
651 PM EDT Fri Aug 23 2019
NCZ009>011-240000-
Vance NC-Warren NC-Halifax NC-
651 PM EDT Fri Aug 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN...CENTRAL VANCE
AND NORTHWESTERN HALIFAX COUNTIES UNTIL 800 PM EDT...
At 650 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Gasburg to 7 miles
north of Henderson. Movement was southeast at 15 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.
Locations impacted include...
Roanoke Rapids, Henderson, Warrenton, Halifax, Norlina, Littleton,
Weldon, Middleburg, Macon and Medoc Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7765 3645 7763 3642 7759 3642 7756
3640 7754 3637 7755 3635 7758 3634 7759
3633 7758 3622 7779 3626 7823 3638 7851
3645 7851 3655 7804 3654 7790
TIME...MOT...LOC 2250Z 292DEG 13KT 3653 7793 3643 7846
77Special weather statement, Aug 23, 6:58 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
658 PM EDT Fri Aug 23 2019
NCZ007-008-232345-
Person NC-Granville NC-
658 PM EDT Fri Aug 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PERSON AND
NORTHERN GRANVILLE COUNTIES UNTIL 745 PM EDT...
At 658 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Semora to near Alton
to near Cluster Springs. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.
Locations impacted include...
Roxboro, Concord, Stovall, Bethel Hill, Hyco Lake, Tungsten, Mayo
Reservoir, Hyco Marina and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3653 7846 3653 7847 3652 7847 3652 7848
3651 7850 3650 7850 3645 7851 3640 7861
3636 7899 3648 7914 3654 7914 3654 7846
TIME...MOT...LOC 2258Z 301DEG 18KT 3656 7913 3655 7893 3664 7882
77Special weather statement, Aug 23, 7:22 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
722 PM EDT Fri Aug 23 2019
NCZ075-076-232345-
Lee NC-Moore NC-
722 PM EDT Fri Aug 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOORE AND
SOUTHWESTERN LEE COUNTIES UNTIL 745 PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Carthage, moving east at 10 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Sanford, Cameron, Tramway, Lemon Springs and Gum Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Seek shelter in a nearby building or vehicle. Wind gusts of this
magntitude are capable of tree damage, including isolated instances
of downed trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3533 7936 3539 7937 3546 7933 3548 7921
3543 7912 3538 7911 3530 7919 3529 7931
TIME...MOT...LOC 2322Z 263DEG 9KT 3535 7928
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:15 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 60 min |
| Aug 22, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Wilson | 43 min |
| Aug 23, 3:39 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 66 min |
| Aug 23, 1:30 PM EDT | Special Weather Statement | RAH | Montgomery | 45 min |
| Aug 23, 2:00 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 60 min |
| Aug 23, 2:06 PM EDT | Special Weather Statement | RAH | Johnston | 54 min |
| Aug 23, 3:15 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Johnston, Scotland | 60 min |
| Aug 23, 4:16 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Johnston, Nash, Sampson, Wayne and 1 more | 59 min |
| Aug 23, 4:21 PM EDT | Special Weather Statement | RAH | Wake | 54 min |
| Aug 23, 4:39 PM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Aug 23, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 44 min |
| Aug 23, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 57 min |
| Aug 23, 5:04 PM EDT | Special Weather Statement | RAH | Scotland | 56 min |
| Aug 23, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 9 min |
| Aug 23, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 31 min |
| Aug 23, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 63 min |
| Aug 23, 6:18 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
| Aug 23, 6:22 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| Aug 23, 6:37 PM EDT | Special Weather Statement | RAH | Moore | 38 min |
| Aug 23, 6:51 PM EDT | Special Weather Statement | RAH | Vance, Warren | 69 min |
| Aug 23, 6:58 PM EDT | Special Weather Statement | RAH | Person | 47 min |
| Aug 23, 7:17 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Stanly | 118 min |
| Aug 23, 7:22 PM EDT | Special Weather Statement | RAH | Lee | 23 min |
| Aug 23, 7:43 PM EDT | Special Weather Statement | RAH | Granville | 32 min |
| Aug 23, 7:47 PM EDT | Special Weather Statement | RAH | Person | 58 min |
| Aug 23, 7:58 PM EDT | Special Weather Statement | RAH | Guilford | 62 min |
Nearby
Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.